MAUDE Adverse Event Report: ZIMMER BIOMET, INC. DRILL STANDARD 3.7 MM DIAMETER; BIT, DRILL

ZIMMER BIOMET, INC. DRILL STANDARD 3.7 MM DIAMETER; BIT, DRILL
Catalog Number 00236022537
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/22/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the front part of the drill broke while drilling into the bone.No adverse event has been reported as a result of the malfunction.
 
Additional Manufacturer Narrative
(b)(4).D10: cat: 00236022537, lot: 62576541 drill standard 3.7 mm diameter.G2: foreign- (b)(6).Proposed g-code: mechanical (g04) - drill.Complaint sample was evaluated and the reported event was confirmed.Visual examination of the returned products identified both devices show wear and tear, and have fractured within the length of the cutting flutes.Device history record (dhr) was reviewed and no discrepancies were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Multiple mdr reports were filed for this event, please see associated reports: 0001822565 - 2023 - 03397.

Brand Name
DRILL STANDARD 3.7 MM DIAMETER
Common Device Name
BIT, DRILL
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18241904
Report Number0001822565-2023-03396
Device Sequence Number20504654
Product Code HTW
UDI-Device Identifier00889024061125
UDI-Public(01)00889024061125(11)170308(10)63610612
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00236022537
Device Lot Number63610612
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/08/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Patient Age71 YR
Patient SexMale
Patient Weight90 KG